MAUDE Adverse Event Report: DEPUY SPINE INC AO HANDLE MEDIUM W RATCHET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC AO HANDLE MEDIUM W RATCHET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2020-00-501
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in portugal as follows: it was reported that the ratchet handle didn't work (rotate) as was supposed.It was working as a regular handle.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.During manufacturer's investigation of the returned device it was identified that there appears to be foreign substance between the pull release ao coupling and the ratchet mechanism.This report is for one (1) ao handle medium w ratchet this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a j&j sales representative.A product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there appears to be foreign substance between the pull release ao coupling and the ratchet mechanism.No other product problem was observed on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test to assess the reported allegation was confirmed.The ratchet mechanism was set on forward and the handle was turned clockwise.After that the ratchet mechanism was set on reverse and the handle was turned anticlockwise.No problems were observed during the rotation of the handle.The complaint condition was not replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ao handle medium w ratchet, p/n: 202000501, lot: km898075 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for ao handle medium w ratchet was conducted identifying that lot number km898075 was released in one batch batch1: lot qty of (b)(4) units were released on 07 april, 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AO HANDLE MEDIUM W RATCHET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key16612462
Report Number1526439-2023-00583
Device Sequence Number14666317
Product Code LXH
UDI-Device Identifier10705034532615
UDI-Public(01)10705034532615
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-501
Device Catalogue Number202000501
Device Lot NumberKM898075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown